I have a very slow emptying stomach and very slow moving bowels. I have GERD for several hours following meals with no sensation of burning. Since gallbladder surgery everything is worse. I spend over 40 dollars a week on digestive enzymes. I can take a couple pills and can reflux them undigested 2 or 3 hours later. I typically take 2 to 4 pills if I eat anything at all. I have measured and the bloating is so extreme that my waist can increase 6 to 8 inches without taking ox bile and other enzymes in a matter of 15 to 30 mins. ( I remember eating a small bread sample at a bakery and looking pregnant by the time I arrived home 30 mins later.)
Now I am using dieters tea (2 cups a day) on a regular basis just to get my bowels going. My stool is rarely, if never hard. I go about 2 times a week at the most. My still is normal consistancy though sometimes I have to make it lose with stronge laxitives just to get it moving. I recently had an MRI (for an ovarian growth). It showed a large amount of stool compacted on the right side. Recently my stool has been very dark.
4 months ago I was diagnoised with a thyroid problem (Hashimotos). I know hypothyroid can cause constipation but my levels have been good for 3 months but my constipation is a bad as ever. Stimulants really help. I remember taking Phentermine 3 years ago and it work a miracle. I went 5 times the first day. Unfortunately most doctors won't event consider writing and Rx for it.
What could be up with me? I have also gained 20 pounds in the last year. Can the poor digestion be related? Improving my thyroid levels hasn't helped in any way.
Preface: I presume you're seeing a gastroenterologist. If not, get to one NOW.
First, has your doctor ordered a gastric emptying exam in addition to an EGD to see whether the reflux is erosive (GERD) or non-erosive (NERD), and what could be causing it? Given your symptoms--bloating, nausea, vomiting, and constipation, all after abdominal surgery--I'm really wondering why your doc hasn't put you on something like Reglan yet.
If there are problems with your thyroid there is a very real possibility that it's affecting the way your entire digestive system works. (If something is affecting your nervous system, then it could slow everything from your stomach to your bowels.) If that's not working there may be something else at play, such as some sort of damage during the gallbladder removal which may affect your digestive motility. Again, this needs to be investigated thoroughly.
Hi, I'm a Nutritionist. Yes, I would go see a Gasterenterologist. And I would also go see a Holistic Doctor also. A Holistic doctor can help determine if it's yeast. A traditional doctor can't. It is POSSIBLE that the food is fermenting in your system. This is what happens when you have an imbalance of too much harmful bacteria in the gut (yeast) and not enough good bacteria in the gut (probiotic). You said that you blew up after eating some food made with white flour and yeast. This is a tell tale sign. There is a tiny little book that is easy to read called, "The Bible Cure for Yeast and Candida" by Dr. Don Colbert. Buy it! (You can get it in a book store or on his web site). Buy it and follow the dietary directions. While your doing that, take a probiotic called Primal Defense Ultra. Get the capsules. Good Luck!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.